Ask an expert
Question

23 Jan 2003

DVT - Warfarin
Hi,

I had a thrombosis in my left calf in Nov 02 and have been put on Warfarin. Can I take any supplements e.g. herbal meds ? I was running 8 km three times a week before the thrombosis but my dr has told me that I am not to run for 6 months !!!!! I am allowed to stroll. What other exercises can I do as I am becoming quite flabby and picking up weight at a rapid speed. Where can I find out more about the side effects if Warfarin ?
Thanks
Answer 406 views
Expert
CyberDoc
CyberDoc

01 Jan 0001

Charl, warfarin can interact with a lot of drugs even seemingly innocent things like vitamins. The best would be to run everything you plan on taking by your doctor.
The most common side-effects are bleeding, skin changes, hair loss, nausea and vomiting, fever and diarrhoea.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9326 votes
No
67% - 18773 votes
Vote